Please use this identifier to cite or link to this item:
|Title:||Diagnosis and implications in the therapeutic management of patient with afebrile neurolepctic malignant syndrome|
|Author:||Gomes, Rafael Quintes Ducasble|
Santos-Júnior, Amilton dos
Dias, Gabriel Augusto de Araujo Silva
Cais, Carlos Filinto da Silva
|Abstract:||This report aims at raising clinical awareness for the diagnosis of atypical presentations of neuroleptic malignant syndrome (NMS). We describe the case of a female patient with NMS symptoms, except fever, after starting the use of chlorpromazine. The afebrile condition delayed the consideration of NMS by the emergency clinicians who provided her initial assessment. Before this consideration, an anticholinergic agent, not recommended at this condition, was inadvertently prescribed. This might have contributed to the worsening of symptoms. NMS is a life-threatening idiosyncratic reaction most often seen as complication of antipsychotic treatment. Its clinical spectrum is broad and its diagnosis should be considered even if the patients do not fulfill all the possible described symptoms.|
|Editor:||Oxford University Press|
|Appears in Collections:||FCM - Artigos e Outros Documentos|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.